How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5762
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Started taking viibryd for anxiety one month ago. Started 40mg

This answer was rated:

Started taking viibryd for anxiety one month ago. Started 40mg 10 days ago. Anxiety has been getting a lot worse on 40mg. Is this too much? Or is it not working? Thanks!
Hello, I'd like to help you with your questions.

Typically, Viibyrd is prescribed for Major Depressive Disorder, usually with Anxious distress. Viibyrd often takes as much as 6 weeks for a noticeable effect. It is often prescribed for individuals who want to deal with their symptoms but do not want the sexual side effects that are common with anti depressants. The dose you are taking now is actually the recommended daily dosage for this particular drug.

Viibyrd is often known as a medication that is very difficult to adjust to in the first five to six weeks. Typically, after that period the medication is tolerated very well, often better than other anti depressants. One of the symptoms that is seen during the adjustment period is an increase in anxiety due to a spike in the bio chemistry in the brain. This typically passes by the 8th weeks. Many doctors and therapists encourage their clients to stay on the medication if the anxiety is tolerable. However, if you find that the anxiety is so great that you cannot function, you may either need to be taken off the medication and given an alternative, or you might need to be given a short term adjunct drug, such as a benzodiazepine to assist with the symptoms. You need to see your doctor to see what he/she recommends.

I hope this has helped you,
TherapistMarryAnn and other Mental Health Specialists are ready to help you
I hope my answer was helpful to you. If you have any more questions, please let me know.


May I please request that if you find the service I provided helpful at all that you rate me with three or above? Your rating is the only way I am reimbursed for my answer. Thank you so much!
Customer: replied 3 years ago.
Thank you Kate! Yes that does help. I was wondering why my anxiety was getting so much worse lately to the point where it's almost constant and I wake up several times a night with panic which I hadn't done before.
You're welcome! What you are experiencing is not unusual until the medication takes full effect. However, if you do feel that the anxiety is interfering with your ability to function in your daily life, then talk with your doctor. It could be that the addition of a mild anti anxiety would help you until the medication takes full effect.

Thank you for the positive rating! I appreciate it.

My best to you,

Related Mental Health Questions